Brazilian Journal of Probability and Statistics

On some fundamental aspects of polyominoes on random Voronoi tilings

Leandro P. R. Pimentel

Full-text: Open access


Consider a Voronoi tiling of $\mathbb{R} ^{d}$ based on a realization of an inhomogeneous Poisson random set. A Voronoi polyomino is a finite and connected union of Voronoi tiles. In this paper we provide tail bounds for the number of boxes that are intersected by a Voronoi polyomino, and vice-versa. These results will be crucial to analyze self-avoiding paths, greedy polyominoes and first-passage percolation models on Voronoi tilings and on the dual graph, named the Delaunay triangulation [Asymptotics for first-passage times on Delaunay triangulations (2011) Preprint, Greedy Polyominoes and first-passage times on random Voronoi tilings (2012) Preprint].

Article information

Braz. J. Probab. Stat., Volume 27, Number 1 (2013), 54-69.

First available in Project Euclid: 16 October 2012

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Voronoi tilings Delaunay triangulations polyominoes self-avoiding paths


Pimentel, Leandro P. R. On some fundamental aspects of polyominoes on random Voronoi tilings. Braz. J. Probab. Stat. 27 (2013), no. 1, 54--69. doi:10.1214/11-BJPS150.

Export citation


  • Grimmett, G. (1999). Percolation, 2nd ed. Berlin: Springer.
  • Liggett, T. M. (1985). Interacting Particles Systems. New York: Springer.
  • Ligget, T. M., Schonmann, R. H. and Stacey, A. M. (1997). Domination by product measures. The Annals of Probabability 25, 71–95.
  • Pimentel, L. P. R. (2006). The time constant and critical probabilities in percolation models. Electronic Communications in Probability 11, 160–167.
  • Pimentel, L. P. R. (2011). Asymptotics for first-passage times on Delaunay triangulations. Combinatorics, Probabability and Computing 20, 435–453.
  • Pimentel, L. P. R. and Rossignol, R. (2012). Greedy Polyominoes and first-passage times on random Voronoi tilings. Electronic Journal of Probability 17, Art. 12.
  • Voronoi, G. (1908). Nouvelles applications des paramètres continus à la thèorie des formes quadratiques. Journal für die reine und angewandte Mathematik 133, 97–178.